Can Motrin Cause Diaper Rash?

  • By: Julie Miller
  • Time to read: 7 min.

There are a lot of concerns that parents have when it comes to their children. One such concern is whether or not medications can cause diaper rash.

In this blog post, we will explore the link between Motrin and diaper rash. We will also discuss other potential causes of diaper rash and provide some tips for preventing it.

What is Motrin?

Motrin is classified as nonsteroidal anti-inflammatory drugs (NSAID) that contains ibuprofen. It is one of the most commonly bought over-the-counter medicines to help reduce fever and relieve pain due to the common cold or flu.

It is also used to relieve discomfort caused by many conditions such as headache, toothache, back pain, arthritis, menstrual cramps, or minor injury.

It does not require a prescription. However, it is important to read the label carefully and take it as directed.

How Does Ibuprofen Break a Fever?

Ibuprofen is a fever reducer medication that works by blocking the production of prostaglandins. Prostaglandins are substances that are involved in pain and inflammation.

When you have a fever, your body temperature rises as part of its natural defense against infection. This increase in temperature or the occurrence of fever is caused by prostaglandins.

Can Children Take Motrin?

The short answer is yes, over the age of six months, your child can take Motrin for fever or pain. However, as with any medication, you should always consult your doctor or healthcare professionals for medical advice before giving it to your child. They will be able to give you specific dosing instructions based on your child’s weight and age.

Motrin is available over the counter in both liquid and tablet form. The liquid syrup is usually made for a child younger than the age of 1 year old while tablets and capsules are for children ages 7 years and older.

If you do give your child Motrin for fever or pain, be sure to follow the correct dose and dosing instructions on the package carefully. Your doctor will tell you the right dosage and it’s important you follow the prescription instructions from your doctor.

What Are the Common Side Effects of Children’s Motrin?

The most common adverse effects of Motrin are:

  • Abdominal pain
  • Diarrhea, increased bowel movement or loose stool
  • Pink rashes
  • Large blisters
  • Cold symptoms
  • Red skin
  • Small red bumps
  • High fever

Other side effects that are considered severe include:

  • High blood pressure
  • Stomach bleeding
  • Trouble breathing
  • Peeling of the bright red skin called toxic epidermal necrolysis
  • Increased risk of a heart attack
  • Dark urine
  • Blurred vision
  • Vomitus that looks like coffee grounds
  • Black stool
  • Bloody stool
  • Stomach bleeding
  • Severe stomachache

If your child develops an allergic reaction or experiences any of the above symptoms, seek medical attention and contact your health care professional and doctor immediately.

What Are the Drug Interactions of Motrin?

Motrin can change how other medications work, and this may increase your risk of adverse effects. If you take Motrin with certain medicines, you may need to adjust your dosage or take special precautions. Be sure to tell your doctor about all the medicines you’re taking, including over-the-counter drugs, vitamins, and herbal supplements.

There’s also an increased risk of side effects when taken with other NSAIDs and medications that contain acetaminophen like Tylenol. While not an NSAID, acetaminophen cause problems such as liver damage, severe stomach pain, high fever, bright red rashes, and blisters.

Breastfeeding moms should be careful when taking ibuprofen as well as other prescription medicine. The ingredients and chemicals of a medicine or drug can pass through breast milk and can affect babies. Your doctor will give you care advice as well as other treatment options if Motrin is not for you or your child.

Taking Motrin with certain other drugs can also increase your risk of bleeding or serious side effects. Do not take Motrin without medical advice if you are taking aspirin to prevent stroke or heart attack.

You should always consult your doctor or pharmacist about possible interactions with other medications you are taking, including over-the-counter drugs and supplements.

Motrin can interact with other medications, herbs, or vitamins you might be taking. An interaction is when a substance changes the way a drug works as intended. This can be harmful or prevent the drug from working well.

Some interactions may occur. Tell your doctor about all your current medicines and any you start or stop using, especially:

  • Blood thinners such as warfarin (Coumadin, Jantoven)
  • Heart or blood pressure medications such as ACE inhibitors, angiotensin receptor blockers (ARBs), beta-blockers, and diuretics
  • Lithium
  • Methotrexate

Does Motrin Cause Rashes?

There’s been a lot of talks lately about the possible side effects of Motrin, and one of the most common concerns is rashes. So, does Motrin actually cause rashes?

It’s entirely possible to develop a rash and experience swelling of the face as potential side effects of taking Motrin. These rashes can be characterized by red or purple and they are itchy. However, the rash is usually not a serious problem.

So if your baby is taking Motrin and she develops a rash, don’t panic. It’s likely not a big deal. But if the rash starts to swell or gets painful or if she experiences peeling of the skin, definitely give your doctor a call.

Can Motrin Cause Diaper Rashes?

Yes, it’s possible for babies to develop diaper rashes after taking Motrin. The active ingredient in Motrin, ibuprofen, can be a skin irritant.

Diaper rashes are common and usually not serious, but they can be painful for your child. If your child is taking Motrin and develops a rash, stop giving them the medication and treat the diaper rash right away.

There are other potential causes of diaper rashes, so if your child is taking Motrin and develops a rash, it’s important to have it evaluated by a doctor to rule out other causes.

How to Treat a Diaper Rash Caused by Motrin

If your child has a diaper rash caused by Motrin, you’ll want to do everything you can to clear it up quickly. Here are a few tips:

  • Change diapers more often. This will help to prevent skin contact with stool and urine, which can irritate the skin. Changing diapers as soon as as they are soiled or wet can be important especially if your child also has diarrhea.
  • Wash off urine and poop with warm water. After each diaper change, rinse your baby’s bottom with warm water. This will help to remove any irritants that might be causing the rash.
  • Avoid using baby wipes. Baby wipes can contain harsh chemicals that can irritate your baby’s skin. If you must use them, be sure to choose a gentle, fragrance-free variety.
  • Wash with mild soap. When it’s time to give your child a bath, use a mild, unscented soap. You should also avoid using a bubble bath, as this can irritate the skin.
  • Pat dry. After bathing, be sure to pat your baby’s skin completely dry. Leaving the skin damp can create a breeding ground for bacteria.
  • Apply a diaper rash cream containing zinc oxide. A rash cream will help to protect your baby’s skin from further irritation. Be sure to choose a product that is hypoallergenic, free of fragrances and contains zinc oxide.
  • Let the skin breathe. Whenever possible, allow your baby’s skin to air out. This can be done by letting them go without a diaper for a short period of time each day.
  • Attach the diaper loosely. This will allow air to circulate and help heal the rash.
  • Keep the diaper area clean and dry to prevent a yeast diaper rash from occurring.
  • Avoid foods that can exacerbate the diarrhea of your child.

Home Remedies

There are several home remedies you can do at home to treat diaper rash and help soothe your baby’s skin.

Baking Soda

To use this remedy, mix 2 tablespoons of baking soda into a tub of warm water. Let your baby soak in the tub for about 15 minutes. You can do this once or twice a day until the rash clears up. See Baking Soda Bath For Diaper Rash

Apple Cider Vinegar

Apple cider vinegar is a natural way to kill bacteria and yeast. Just add a cup of apple cider vinegar to your baby’s next bath and let her soak for about 15 minutes. This will help kill off any bad bacteria and yeast that may be causing diaper rash.

Apple cider vinegar is also great for treating other skin conditions like eczema and psoriasis. Give it a try next time you’re looking for a natural remedy!

Coconut Oil

Coconut oil has both anti-fungal and antibacterial properties, which can help soothe the skin. To use, simply apply half a tablespoon of coconut oil to affected skin covered in rashes. You can do this several times a day, or as needed. See Coconut Oil For Diaper Rash

With proper treatment, the rash symptoms should clear after two to three days. However, if the rash symptoms become worse or don’t go away, contact your doctor right away for care advice. A proper diagnosis might be required.

Conclusion

Motrin can cause a diaper rash. It’s important to be aware of the potential side effects of any medication such as ibuprofen before giving it to your child.

Symptoms of side effects can occur and usually includes diarrhea, stomach pain, rashes, and some swelling. The severity of these symptoms depends entirely on the reaction of your child. So it’s important for parents to look out and note these symptoms from the medicine and consult their doctor right away as soon as these symptoms occur.

And in the case of a diaper rash on your child, you can treat the condition at home easily with a few changes to your diapering routine. Effective home treatment is also available and can be proven effective in treating diaper rashes in a child.

Cloth Diapers x
Cloth Diapers